MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780J-HC
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the balance middleweight (bmw) guidewire separated inside the coronary artery.The separated portion of the guidewire was retrieved with the help of a balloon catheter.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initially filed reports, the following information was received: it was reported that during the procedure, the balance middleweight (bmw) guidewire tip broke while in the right coronary artery.The tip did not separate.No additional information was provided.
 
Additional Manufacturer Narrative
Correction: h6 medical device problem code 1562 was removed and code 1069 was added.The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported break; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the guide wire broke during use.Factors that may contribute to a break during use include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported break.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported break was confirmed as a separation.A review of the production records and the corrective and preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the material separation; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the guide wire broke during use.Analysis confirmed the reported break as a separation.Factors that may contribute to a separation during use include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.In this case, it is possible that manipulation of the device, during use, contributed to the material separation, however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D9 correction: it was initially reported that the device would not be returning for analysis.Subsequent information revealed that the device was returned for evaluation.H3: device evaluated by mfg: corrected from no to yes.H6: type of investigation correction: removed 4115.H6: investigation findings correction: removed 3221.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19713652
Report Number2024168-2024-08121
Device Sequence Number8478975
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public(01)08717648025983(17)251031(10)3112271
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number3112271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/16/2024
09/13/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/01/2024
09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown